MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an intra jugular dialysis line procedure, the operator was experiencing some difficulty placing the catheter using a micro-puncture kit to gain access, so the decision was made to exchange the kit for a larger bore catheter.Another manufacturer's wire was inserted into the introducer and a scalpel was used near the hub to enlarge the access point.Reportedly the catheter integrity failed and the catheter remnant came adrift, the position of the catheter hub in relation to the scalpel does not support the assumption that the catheter was damaged at this point, although it is accepted that this was a possibility.The catheter may have been nicked with a scalpel , but not completely cut as there was a wire through the introducer at the time.The detached section of the catheter was unable to be removed and remains in-situ.Ct and mr imagining was used to identify that the micro-puncture catheter fragment location was within the right brachiocephalic vein.It has been further reported there are no plans to remove the catheter fragment, the patient reportedly has a pre-existing stent in the brachiocephalic vein and it appears that the catheter segment is lodged within the stent.The patient did require additional procedures due to this occurrence.A ct scan and mr scan were performed.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirms a circumferential separation approximately 2cm distal of the hub and a kink approximately 0.5cm distal of the hub.The separation does not show signs of elongation or discoloration, which would be indicative of excess force.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the damage displayed it is likely that another device such as a scalpel inadvertently damaged the device leading to a separation.However, there is no objective evidence to state that another device contributed to this failure mode.Return of the affected product does not change the results of this assessment.The information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
It was reported that during an intra jugular dialysis line procedure, the operator was experiencing some difficulty placing the catheter using a micro-puncture kit to gain access, so the decision was made to exchange the kit for a larger bore catheter.Another manufacturer's wire was inserted into the introducer and a scalpel was used near the hub to enlarge the access point.Reportedly, the catheter integrity failed and the catheter remnant came adrift, the position of the catheter hub in relation to the scalpel does not support the assumption that the catheter was damaged at this point, although it is accepted that this was a possibility.The catheter may have been nicked with a scalpel , but not completely cut as there was a wire through the introducer at the time.The detached section of the catheter was unable to be removed and remains in-situ.Ct and mr imagining was used to identify that the micro-puncture catheter fragment location was within the right brachiocephalic vein.It has been further reported there are no plans to remove the catheter fragment, the patient reportedly has a pre-existing stent in the brachiocephalic vein and it appears that the catheter segment is lodged within the stent.The patient did require additional procedures due to this occurrence.A ct scan and mr scan were performed.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5871519
Report Number1820334-2016-00748
Device Sequence Number417742
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)190405(10)6868468
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 07/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-402-NT-U-SST
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;